Forum

Tecfidera side effects

Hi all,

I have been on Tecfidera for two weeks and was feeling confident no issues for the lower dose and the full dose was great for the first five days, then the side effects came! I am fine straight after the dose but about four to six hours later terrible stomach cramps and feeling sick. Last night was terrible at 3 am the worst stomach cramps I have ever had and feeling sick.

I cannot face taking the dose today but I know that the benefits can be worth it. Has anyone found an over the counter remedy as it is the bank holiday weekend so cannot make contact with my MS nurse

I have been taking it with a big meals containing fat and protein

Any advice greatly received

Marcie

I had stomach cramps when upping to 3 x 120mg daily. Paracetamol did the trick. They only occurred once or twice over two or three days.

The next week, once i got to 4 x 120mg (aka the full dose) i had a few patches of intense itchiness all over the body. These are categorised as ‘flushing’ but in any case, were resolved with anti-histamines.

The nice thing to note, is that all side effect resolving / managing drugs are easily accessible, off the shelf drugs (not even over the counter and certainly not prescription).

good luck. don’t stress. keep on popping those lovely green capsules.

It might be that they are rationing supplies going out on the basis of what is coming in.

Although there is not likely to be any shortage of the drug, i suspect demand has sky rocketed recently as word spreads. It would be sound management to ensure all have some, as opposed to some having none.

I am fortunate in that i am able to collect from the repository of the drug company. They have recently doubled the amount i am able to collect; 3 months at a time, which coincides nicely with my quarterly blood testing.

All,

Thank you for your replies, I have spoken to my MS nurse today, the hospital has reviewed their guidelines for starting the drug and now give 1 month at the lower dose before increasing to the full dose. They have are about to issue me with the lower dose for the month. Hopefully this wil let my body get used to the drug before upping the dose.

Marcie

1 Like

It will help. It was what worked for me. I started with a 6 weeks supply of the 120mg capsules;

1 capsule daily for week one

2 daily during week two

three each day for week three

full dose in week four.

side effects were all mild, brief (in duration) and short lived (in reoccurrence) and all handled with simple meds.

i simply munched through the remaining pills i had until all gone, and then asked to switch to the 240mg caps.

couldn’t be easier or more painless :slight_smile:

good luck and good that the health authority is amending its guidelines!!!